Arkansas, 2018Hail and Damaging Winds in Arkansas, June 8 to 9, 2018
June 8 to 9, 2018 · NWS LZK · 16 events in 9 counties and zones
On the 8th, it was unstable again in northern and western sections of the state. Scattered thunderstorms popped up quickly in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 8th, it was unstable again in northern and western sections of the state. Scattered thunderstorms popped up quickly in the afternoon. One storm produced golf ball size hail at Flippin (Marion County).
Damaging straight-line winds (60+ mph) downed trees a few miles south-southeast of Washita (Montgomery County), at Caddo Gap (Montgomery County), Tulip (Dallas County), and just south of Mountain Pine (Garland County). Blakely Mountain Dam (Garland County) picked up 2.55 inches of rain, with 2.20 inches near Jessieville (Garland County).
Tragically, a 27-year-old man was struck by lightning while doing construction work in Maumelle (Pulaski County) just after 230 pm CDT. He was transported to a local hospital and eventually passed away.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 8, 11:30 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 8, 11:30 AM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1230 PM CDT Fri Jun 8 2018
.UPDATE...
Updated to include the 18Z aviation discussion.
&&
.AVIATION...
Through the period, VFR will prevail with south to southwesterly
winds below 10 kts. Some TS possible across western and central AR
this afternoon, but confidence is low, so included VCTS mention
through 09/01Z. Otherwise, no impactful weather expected.
Cooper
&&
.PREV DISCUSSION...(ISSUED 655 AM CDT Fri Jun 8 2018)
SHORT TERM...Today Through Saturday Night
Arkansas remains on the periphery of a ridge of high pressure over
the southern Rockies/southern Plains. To the east of the ridge,
thunderstorms have occurred over portions of Oklahoma and Texas,
and this is happening this morning.
Overnight storms will fall apart this morning. Short range
models/simulated radar is indicating leftover boundaries heading
into western Arkansas this afternoon. This may result in isolated
to scattered thunderstorms over the western half of the state.
Any storms in the west will dissipate this evening. The ridge
will wobble a little to the east on Saturday, with any chance of
thunder shifting to the northern/eastern counties.
For most of us, it will be a mostly dry and very warm next couple
of days. Above average temperatures are in the forecast. While
dewpoints have come up a little, afternoon heat index values will
remain below the century mark.
LONG TERM...Sunday Through Thursday
The extended forecast will start mostly dry, then a chance of
isolated convection gradually affects the region, mostly into next
week. Temperatures are expected to be at or above normal values
through the period.
Sunday will be mainly dry with only an isolated afternoon to early
evening thunderstorm possible, and mainly over far eastern AR, as
the upper high pressure ridge will dominate the weather pattern.
Some weak upper lift is seen in the upper flow, but most will stay
northeast of AR. The coming week, a bit better chances of convection
may develop as the upper ridge weakens Monday to Tuesday, with some
upper short wave energy moving through the region and a frontal
system sagging closer to AR, especially on Tuesday. The chance of
convection comes up more on Wednesday and Thursday, as the upper
ridge weakens more, and additional upper energy moves across AR.
Models are similar in their solutions.
Temperatures will remain at over above normal values. Lows mostly in
the upper 60s to lower 70s, with a few mid 70s possible. Highs will
be from the upper 80s to lower 90s, with some mid 90s possible.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...COOPER
Hazardous weather outlook, Jun 8, 12:34 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
134 PM CDT Fri Jun 8 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
134 PM CDT Fri Jun 8 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be possible in the western
half of Arkansas this afternoon. A storm or two could be strong to
severe, with gusty winds the main concern. Isolated flash flooding
will also be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
Isolated afternoon and early evening thunderstorms will be possible
through the middle of next week. Any precipitation will be mainly
confined to northern and eastern sections of the state, or north and
east of Little Rock. The threat of any strong to severe storms is
low. Afternoon heat index values will be in the 90s to around 100
degrees.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
46/59/Cooper
In the hours before
Special weather statement, Jun 8, 12:29 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
129 PM CDT FRI JUN 8 2018
ARZ032-039-081900-
Perry AR-Faulkner AR-
129 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY AND SOUTHWESTERN
FAULKNER COUNTIES UNTIL 200 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toad Suck, or near Conway, moving east at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Conway... Mayflower...
Pickles Gap... Toad Suck...
New Dixie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3495 9248 3495 9254 3494 9254 3494 9256
3507 9263 3512 9253 3511 9252 3512 9252
3517 9242 3497 9233
TIME...MOT...LOC 1829Z 251DEG 6KT 3503 9252
44Special weather statement, Jun 8, 12:36 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
136 PM CDT FRI JUN 8 2018
ARZ043-044-081900-
Pulaski AR-Saline AR-
136 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND SOUTH
CENTRAL PULASKI COUNTIES UNTIL 200 PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otter Creek, or near Southwest Little Rock, moving northeast at 5
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Little Rock... West Little Rock...
Bryant... Southwest Little Rock...
Shannon Hills... Otter Creek...
Geyer Springs... Mabelvale...
Alexander... Vimy Ridge...
Parkers-Iron Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3455 9246 3469 9254 3476 9244 3471 9233
3459 9233
TIME...MOT...LOC 1836Z 239DEG 6KT 3466 9243
44Special weather statement, Jun 8, 12:49 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
149 PM CDT FRI JUN 8 2018
ARZ038-081915-
Yell AR-
149 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL COUNTY UNTIL
215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fourche Valley, or 13 miles southwest of Danville, moving northeast
at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fourche Valley... Wing...
Bluffton... Fourche Mountain Recreation Are...
Briggsville... Macedonia in Yell County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3481 9358 3494 9366 3506 9350 3487 9337
TIME...MOT...LOC 1849Z 236DEG 12KT 3490 9355
44
Special weather statement, Jun 8, 12:50 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
150 PM CDT FRI JUN 8 2018
ARZ022-031-039-044-081915-
Pulaski AR-Pope AR-Perry AR-Conway AR-
150 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHERN
CONWAY...NORTHWESTERN PULASKI AND SOUTHEASTERN POPE COUNTIES UNTIL
215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oppelo, or near Perryville. This storm was nearly stationary.
Spotters in the area report strong winds in excess of 40 mph, as
well as hail and street flooding. Torrential rainfall may lead to
additional flooding across the area.
Half inch or larger hail and wind gusts of 50 to 55 mph will be
possible with this storm.
Locations impacted include...
Morrilton... Perryville...
Atkins... Oppelo...
Menifee... Perry...
Adona... Houston...
Bethlehem... Sequoya Park...
Hill Creek... Solgohachia...
Petit Jean State Park... Mallet Town...
Wye Mountain... Springfield...
Plumerville... Bigelow...
Fourche... Antioch in Perry County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3527 9248 3526 9251 3525 9250 3523 9253
3520 9253 3506 9260 3487 9264 3494 9288
3503 9299 3514 9296 3517 9292 3517 9295
3523 9294 3530 9249
TIME...MOT...LOC 1849Z 278DEG 3KT 3509 9280
CooperSpecial weather statement, Jun 8, 1:26 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
226 PM CDT FRI JUN 8 2018
ARZ032-044-082000-
Pulaski AR-Faulkner AR-
226 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FAULKNER AND NORTH
CENTRAL PULASKI COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, Doppler radar was tracking strong thunderstorms near
near Maumelle, as well as southwest Little Rock. The storms was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Little Rock... North Little Rock...
Conway... West Little Rock...
Maumelle... Mayflower...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
Burns Park... Pinnacle Mountain State Park...
Camp Robinson... Cammack Village...
Saltillo... The Heights...
Palarm... Natural Steps...
Hillcrest Neighborhood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3476 9232 3476 9248 3502 9248 3504 9229
TIME...MOT...LOC 1925Z 319DEG 3KT 3494 9237
55
Event by event
10 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.
Lightning, Pulaski
- When
- June 8, 1:35 PM CST
- Where
- Pulaski County, 0.89 mi SW of Maumelle
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.860, -92.410
A man was fatally injured after being struck by lightning in the area of Coronado Cove while doing construction work.
Hail, Pulaski
- When
- June 8, 1:38 PM CST
- Where
- Pulaski County, 1.49 mi NNW of Maumelle
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.890, -92.410
Thunderstorm Wind, Garland
- When
- June 8, 2:55 PM CST
- Where
- Garland County, 1.33 mi WSW of Hawes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -93.170
Trees and power lines were blown down on Treasure Isle Rd. between Mountain Pine and U.S Hwy 270.
Thunderstorm Wind, Garland
- When
- June 8, 2:55 PM CST
- Where
- Garland County, 2.2 mi NW of Mountain Pine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 34.590, -93.200
A tree was blown down on the east shore of Lake Ouachita near the entrance to Lake Ouachita State Park.
Thunderstorm Wind, Montgomery
- When
- June 8, 3:28 PM CST
- Where
- Montgomery County, Caddo Gap
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.400, -93.620
Trees were blown down near Caddo Gap.
Thunderstorm Wind, Montgomery
- When
- June 8, 3:28 PM CST
- Where
- Montgomery County, 2.2 mi SE of Sweethome
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.560, -93.550
Trees were blown down east of Mt. Ida.
Thunderstorm Wind, Montgomery
- When
- June 8, 3:32 PM CST
- Where
- Montgomery County, 1.49 mi NNE of Rubie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.620, -93.510
Trees were blown down on the west side of Lake Ouachita, near Little Fir Landing.
Thunderstorm Wind, Marion
- When
- June 8, 3:56 PM CST
- Where
- Marion County, 0.43 mi N of Flippin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.276, -92.599
Trees were blown down in Flippin.
Hail, Marion
- When
- June 8, 4:05 PM CST
- Where
- Marion County, 2.17 mi SW of Flippin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.250, -92.630
Thunderstorm Wind, Dallas
- When
- June 8, 4:15 PM CST
- Where
- Dallas County, Tulip
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.080, -92.650
Trees were blown down in Tulip.
Hail, Marion
- When
- June 8, 4:24 PM CST
- Where
- Marion County, 2.33 mi ESE of Yellville
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.220, -92.640
Hail, Marion
- When
- June 8, 4:25 PM CST
- Where
- Marion County, 0.56 mi W of Flippin Aprt
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.280, -92.590
Hail, Logan
- When
- June 8, 4:58 PM CST
- Where
- Logan County, 0.89 mi NE of Paris
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.290, -93.720
Thunderstorm Wind, Hot Spring
- When
- June 9, 2:50 PM CST
- Where
- Hot Spring County, 1.14 mi E of Diamondhead
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 34.430, -92.910
Trees were blown down at Lake Catherine State Park.
Thunderstorm Wind, Lonoke
- When
- June 9, 3:23 PM CST
- Where
- Lonoke County, 0.69 mi S of England
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.540, -91.970
A tree fell across some power lines.
Thunderstorm Wind, Lincoln
- When
- June 9, 4:48 PM CST
- Where
- Lincoln County, Yorktown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.020, -91.820
Several power poles were blown down in Yorktown.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Lightning, Pulaski | 2018-06-08 | 27 | Male | Heavy Equipment/Construction | Direct |
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 8 to 14, 20189 deaths · 16 events
- Flash Flooding and Flooding in Ohio, June 8, 2018$1.6 million · 60 kt wind · 38 events
- Damaging Winds in Nebraska, June 8 to 9, 2018$345,000 · 64 kt wind · 16 events
- Hail and Damaging Winds in Georgia, June 8 to 9, 2018$137,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Mississippi, June 8 to 10, 2018$142,000 · 55 kt wind · 11 events
- Tornadoes and Hail in North Dakota, June 8, 2018EF1 · 26 events
- Damaging Winds in Louisiana, June 8, 2018$75,000 · 70 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 8, 20184 injured · 1 event
- Hail and Damaging Wind in Indiana, June 8, 2018$33,000 · 1.75 in hail · 8 events
- Hail in South Dakota, June 8, 20182.75 in hail · 18 events
- High Surf in Hawaii, June 8 to 10, 201815 events
- Flash Flood and Hail in South Dakota, June 8, 20182 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768040, 768041, 768042, 768043, 768046, 768047, 768048, 768049, 768050, 768051, 768052, 768053, 768054, 768056, 768057, 768058.